Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this heat advisory at Jun 8, 2021, 2:00 PM CDT for 5 counties in Texas. It took effect at Jun 9, 2021, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2021, 2:00 PM CDT (19:00 UTC)
- In effect from
- Jun 9, 2021, 1:00 PM CDT
- Expired
- Jun 9, 2021, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Presidio County, TX, Reeves County, TX
The radar
The Midland/Odessa radar (KMAF), 221 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 662 J/kg
- Mixed-layer CIN
- -386 J/kg
- Mixed-layer LCL
- 2481 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
130 WWUS74 KMAF 081900 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 200 PM CDT Tue Jun 8 2021 TXZ275>280-282-090700- /O.NEW.KMAF.HT.Y.0003.210609T1800Z-210610T0100Z/ /O.CON.KMAF.HT.Y.0002.000000T0000Z-210609T0200Z/ Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Lower Brewster County- Including the cities of Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Lajitas, and Castolon 200 PM CDT Tue Jun 8 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY... * WHAT...Temperatures up to 100 in the Davis and Chisos Mountains...Temperatures up to 100 for the Marfa Plateau and Central Brewster County...Temperatures up to 110 on the Rio Grande... * WHERE...Marfa Plateau, Davis Mountains Foothills and Chisos Basin, Chinati and Davis Mountains, and Central Brewster and Lower Brewster Counties. * WHEN...For the first Heat Advisory, until 9 PM CDT this evening. For the second Heat Advisory, from 1 PM to 8 PM CDT Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ281-090700- /O.NEW.KMAF.HT.Y.0003.210609T1800Z-210610T0100Z/ Presidio Valley- Including the city of Presidio 200 PM CDT Tue Jun 8 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY... * WHAT...Temperatures up to 110 expected. * WHERE...Presidio Valley. * WHEN...From 1 PM to 8 PM CDT Wednesday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TXZ075-090200- /O.CON.KMAF.HT.Y.0002.000000T0000Z-210609T0200Z/ Pecos- Including the city of Fort Stockton 200 PM CDT Tue Jun 8 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Temperatures between 95 in the mountains to 105 in Pecos County. * WHERE...Pecos County, Chinati Mountains, and Marfa Plateau. * WHEN...This afternoon through this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
553 WWUS74 KMAF 090819 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 319 AM CDT Wed Jun 9 2021 TXZ275>282-092100- /O.CON.KMAF.HT.Y.0003.210609T1800Z-210610T0100Z/ Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- Including the cities of Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 319 AM CDT Wed Jun 9 2021 ...HEAT ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * WHAT...Temperatures from 95 to 100 in the Davis and Chisos Mountains...Temperatures up to 100 for the Marfa Plateau and Central Brewster County...Temperatures up to 110 on the Rio Grande. * WHERE...Marfa Plateau, Davis Mountains Foothills and Chisos Basin, Chinati and Davis Mountains, Presidio Valley, and Central Brewster and Lower Brewster Counties. * WHEN...1 PM to 8 PM CDT today. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
006 WWUS74 KMAF 091915 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 215 PM CDT Wed Jun 9 2021 TXZ275>282-101030- /O.NEW.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/ /O.CON.KMAF.HT.Y.0003.000000T0000Z-210610T0100Z/ Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- Including the cities of Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 215 PM CDT Wed Jun 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY... * WHAT...Temperatures from 95 to 100 in the Davis and Chisos Mountains...Temperatures up to 103 for the Marfa Plateau and Central Brewster County...Temperatures up to 114 along the Rio Grande. * WHERE...Rio Grande Valley, Marfa Plateau, Davis Mountains, Davis Mountains Foothills, Central Brewster, and Chisos Basin. * WHEN...Until 8 PM CDT this evening and from 1 PM to 8 PM CDT Thursday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ027-028-033-034-TXZ059-060-067-075-082-270>274-101030- /O.NEW.KMAF.HT.Y.0004.210610T1800Z-210611T0100Z/ Guadalupe Mountains of Eddy County-Eddy County Plains- Central Lea County-Southern Lea County-Loving-Winkler-Ward-Pecos- Terrell-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Hobbs, Lovington, Eunice, Jal, Mentone, Kermit, Monahans, Fort Stockton, Dryden, Sanderson, Guadalupe Mountains NP, Pine Springs, Van Horn, and Pecos 215 PM CDT Wed Jun 9 2021 /115 PM MDT Wed Jun 9 2021/ ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ THURSDAY... * WHAT...Temperatures up to 108 expected. * WHERE...Most of southeast New Mexico and southwest Texas. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Thursday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this heat advisory went out at Jun 8, 12:15 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 8, 12:15 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1215 PM CDT Tue Jun 8 2021
.DISCUSSION...
&&
.AVIATION...
Surface trough extends down across the region... wind will be S
to SW. Conditions will be VFR except for possibility of morning
stratus near MAF with MVFR cigs.
&&
PREV DISCUSSION... /issued 404 AM CDT Tue Jun 8 2021/
DISCUSSION...
Upper level ridging is over West Texas and Southeast New Mexico
with an upper trough centered over Arkansas and another one moving
onto the west coast. A dryline will be across the area today with
a thunderstorm possibly developing across the Lower Trans Pecos
this afternoon. Temperatures today will be hot with highs mostly
in the triple digits. A Heat Advisory is in effect today for Pecos
County, the Big Bend area, Marfa Plateau, Davis Mountains, and
Davis Mountain Foothills.
The upper ridge builds over the region on Wednesday and the
temperatures continue to heat up as a result. Temperatures on
Wednesday will be approaching or reaching Heat Advisory criteria
for many locations. There is a slight chance of thunderstorms
across the Davis Mountains Wednesday afternoon; otherwise, dry
conditions are expected. This same trend continues into Thursday
with pretty much all except the higher elevations of the mountains
reaching the triple digits. Locations along and near the Pecos
River may even reach 110 degrees! Similar conditions are expected
on Friday. Some relief from the triple digit temperatures is
expected on Saturday as the upper ridge overhead repositions with
lower 850 mb temperatures. High temperatures on Saturday will
likely be in the mid to upper 90s across most of the Permian
Basin. Even more cooling is expected on Sunday as a cold front
moves into the area. Chances of showers and thunderstorms will
also increase across portions of the area beginning on Sunday.
This cooling trend is expected to continue into Monday and Tuesday
of next week with easterly surface winds across the area.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 74 101 74 104 / 0 0 10 0
Carlsbad 69 104 71 107 / 0 10 0 0
Dryden 74 102 74 105 / 0 0 0 0
Fort Stockton 74 105 76 107 / 10 10 10 0
Guadalupe Pass 70 97 72 99 / 0 0 0 0
Hobbs 69 103 71 105 / 0 0 0 0
Marfa 62 99 63 101 / 0 20 10 10
Midland Intl Airport 74 103 75 105 / 10 0 10 0
Odessa 74 104 75 106 / 10 0 0 0
Wink 73 106 74 109 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...Heat Advisory until 9 PM CDT this evening for Central Brewster
County-Chinati Mountains-Chisos Basin-Davis Mountains-Davis
Mountains Foothills-Lower Brewster County-Marfa Plateau-
Pecos.
&&Hazardous weather outlook, Jun 8, 1:55 PM CDT, 5 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 155 PM CDT Tue Jun 8 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-091900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 155 PM CDT Tue Jun 8 2021 /1255 PM MDT Tue Jun 8 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A Heat Advisory remains in effect this afternoon and evening for portions of the Lower Trans Pecos, Davis Mountains, Marfa Plateau, and Big Bend region. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a slight chance of thunderstorms Wednesday afternoon from the Davis Mountains across the Central Permian Basin, a few storms may become severe with large hail and damaging wind. A Heat Advisory has been issued for Wednesday afternoon for the Davis Mountains, Marfa Plateau, Presidio Valley, and Big Bend region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.